Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 6, 2021, 8:08 PM CDT for Montgomery County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 8:08 PM CDT (01:08 UTC)
- Expired
- May 6, 2021, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 22 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WWUS84 KOHX 070108
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
808 PM CDT Thu May 6 2021
TNZ005-006-070145-
Stewart TN-Montgomery TN-
808 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHEASTERN
STEWART COUNTIES UNTIL 845 PM CDT...
At 807 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pembroke to 8 miles north of Big Rock. Movement
was southeast at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Palmyra and Woodlawn.
This includes Interstate 24 between mile markers 1 and 13.
LAT...LON 3656 8713 3655 8714 3655 8712 3652 8711
3644 8733 3642 8761 3663 8777 3664 8721
TIME...MOT...LOC 0107Z 332DEG 39KT 3676 8736 3670 8773
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 6, 6:23 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 6, 6:23 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 623 PM CDT Thu May 6 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Convection beginning to take place upstream across the Mo bootheel northeastward along the Ohio River. Latest Hrrr data has the activity reaching our far northwestern corner around 3-4 pm. A svr tstm watch is now in effect to our west. Severe wx parameters do indeed look better across that area and not as favorable here. Therefore, it looks as though the severe weather potential in our western areas will largely be momentum dependent. That said, recent storm history upstream will be key. So far, no reports of wind or hail but a few warnings have been issued across the bootheel. For our area, wind and hail are the primary threats for primarily those areas west of i-65. The weakening convection will end across our Plateau by 10pm - midnight. Moving on, Friday is looking partly cloudy and nice with highs 65 to 70. Conditions will begin to change on Saturday as a warm front begins to work northward. Low shower chances will return early Saturday and continue into Saturday night. On Sunday, the warm front will be north of the mid state and destabilization will be on the increase. A cold frontal passage is expected Sunday evening. Prior to this, frontal and pre frontal forcing will attempt to tap into the instability and increasing shear. Another round of severe storms will be possible. Note however that at this time we are not outlooked. That will likely change to at least a marginal as we approach Sunday. For our near term temps, below normal values are expected. However, we will be close to the normal, upper 70s highs, on Sunday, in advance of that boundary. In the ext fcst, after the fropa on Sunday evening, temperatures will cool down to 7-10 degrees below normal for the entire week. The subtropical jet will become active and send an inverted sfc trough our way by Wednesday. So the week as a whole will be on the unsettled side with low shower chances, except somewhat higher chances for Wednesday. Qpf amounts are not looking too bad. Looks like 1 to 1 1/2 inches over the next 7 days. && .AVIATION... 00Z TAF DISCUSSION. Line of showers and a few thunderstorms are working their way through the area, currently impacting KBNA/KMQY with near MVFR cigs and IFR/MVFR vis. Strong northwest winds around 20 to 30 knots will be possible for another half hour to around 00Z, then expect 5 to 10 knot winds out of the west/northwest overnight. Showers should impact KCSV from around 01Z through 03Z. Rest of the overnight will be VFR for all terminals except for KCSV which may see MVFR cigs from 06Z through sunrise. VFR conditions area wide during the day Friday with northwesterly winds around 10 knots. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Barnwell
Hazardous weather outlook, May 6, 5:09 AM CDT, 14 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 509 AM CDT Thu May 6 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-071015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 509 AM CDT Thu May 6 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A few strong to severe thunderstorms will be possible this afternoon into this evening mainly across our northwestern counties. Main concerns are damaging wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 09
In the hours before
Local storm report, May 6, 7:26 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
726 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG LAFAYETTE 36.52N 86.03W
05/06/2021 MACON TN EMERGENCY MNGR
REPORT OF TREES AND POWERLINS DOWN ON SPRING CREEK
ROAD.
&&
EVENT NUMBER OHX2100500
FBORDENLocal storm report, May 6, 7:32 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG LYNNVILLE 35.38N 87.01W
05/06/2021 GILES TN EMERGENCY MNGR
REPORTS OF TREES DOWN ACROSS COUNTY. PICTURE OF TREE
DOWN IN LYNNVILLE.
&&
EVENT NUMBER OHX2100501
FBORDENLocal storm report, May 6, 7:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
734 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG LAFAYETTE 36.52N 86.03W
05/06/2021 MACON TN EMERGENCY MNGR
REPORT OF TREES AND POWERLINES DOWN ON SPRING CREEK
ROAD.
&&
CORRECTED EVENT TIME...FATALITIES...INJURIES...REMARKS
EVENT NUMBER OHX2100500
FBORDENLocal storm report, May 6, 7:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
759 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 3 W MCEWEN 36.11N 87.69W
05/06/2021 HUMPHREYS TN SOCIAL MEDIA
FACEBOOK REPORT OF TREES DOWN.
&&
EVENT NUMBER OHX2100502
FBORDENLocal storm report, May 6, 8:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
801 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 4 S COOPERTOWN 36.38N 86.98W
05/06/2021 ROBERTSON TN EMERGENCY MNGR
*** 1 FATAL *** A LARGE TREE FELL ON A MOTORCYCLIST AT
SOUTH WALKER RD AND MCMAHAN HOLLOW RD.
&&
EVENT NUMBER OHX2100503
MR3Special weather statement, May 6, 8:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
808 PM CDT Thu May 6 2021
TNZ005-006-070145-
Stewart TN-Montgomery TN-
808 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHEASTERN
STEWART COUNTIES UNTIL 845 PM CDT...
At 807 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pembroke to 8 miles north of Big Rock. Movement
was southeast at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Palmyra and Woodlawn.
This includes Interstate 24 between mile markers 1 and 13.
LAT...LON 3656 8713 3655 8714 3655 8712 3652 8711
3644 8733 3642 8761 3663 8777 3664 8721
TIME...MOT...LOC 0107Z 332DEG 39KT 3676 8736 3670 8773
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:15 PM CDT | Special Weather Statement | OHX | Grundy, Warren | 30 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.